Indian Journal of Pharmacology
Medknow Publications on behalf of Indian Pharmacological Society
Vol. 40, No. 5, 2008, pp. 237-238
Bioline Code: ph08067
Full paper language: English
Document type: Case Report
Document available free of charge
Indian Journal of Pharmacology, Vol. 40, No. 5, 2008, pp. 237-238
© Copyright 2008 Indian Journal of Pharmacology.
Olanzapine Induced Tardive Dystonia|
Aggarwal, Ashish & Jiloha, R.C.
Advent of atypical antipsychotics was thought to be a major advancement in the psychopharmacology for schizophrenia. It was thought that these drugs would have low propensity to induce extrapyramidal symptoms including tardive movements. Olanzapine is a thienobenzodiazepine derivative, second generation (atypical) antipsychotic agent. Compared to typical antipsychotics, it has a greater affinity for serotonin 5-HT2A than dopamine D2 receptors, with preferential action at mesolimbic than nigrostriatal dopaminergic pathways. However, only few reports of olanzapine induced tardive dystonia (TD) are available in the literature. We wish to report another case of TD, in a male patient with schizophrenia, which developed after 15 months of treatment with olanzapine.
Olanzapine, tardive dystonia, atypicalantipsychotics
Alternative site location: http://www.ijp-online.com